Tornadoes · United States · Oklahoma · 2026
EF1 tornado, Bristow Jones Arpt to Bellvue, Oklahoma, March 6, 2026
From Bristow Jones Arpt to Bellvue, this EF1 tornado ran 6.2 miles across Creek County on March 6, 2026, touching down at 5:18 PM CST and reaching 270 yards wide. It killed nobody.
Preliminary. This is NWS TSA's damage survey, filed in the Damage Assessment Toolkit. The rating, the path and the casualties are the survey's and can change while it is revised. The Storm Prediction Center compiles the official record of 2026 from these surveys and publishes it in the spring of 2027; this page moves to that tornado's permanent address when it does.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The survey
- Rating, as surveyed
- EF1, preliminary
- Date
- March 6, 2026
- Touchdown
- 5:18 PM CST (23:18 UTC)
- Lifted
- 5:32 PM CST (23:32 UTC)
- On the ground
- 14 minutes
- Path length
- 6.2 miles (10.0 km)
- Path width
- 270 yards (247 m)
- Deaths
- 0
- Injuries
- 0
- County
- Creek County
- Touchdown point
- 35.855, -96.449
- Lift-off point
- 35.913, -96.366
- Highest wind the damage implies
- 110 mph
- Surveyed by
- NWS TSA
- Survey last edited
- March 10, 2026
- Record number
- None yet. SPC numbers 2026 in the spring of 2027.
What the survey found
The tornado developed approximately 4 miles northwest of Bristow, west of South 401st West Avenue and north of West 221st Street South. Moving northeast, it crossed South 401st West Avenue, where it destroyed a single-wide mobile home and an outbuilding. As the tornado continued northeast across State Highway 16, it uprooted trees and snapped large limbs. At the intersection of State Highway 48 and West 181st Street South, the tornado impacted an industrial site, collapsing overhead doors and removing roof sections from two metal buildings. The tornado maintained a northeast track, breaking additional tree branches along South 337th West Avenue, before dissipating north of State Highway 66.
Written by NWS TSA in the NWS Damage Assessment Toolkit. A survey is revised as better evidence arrives.
What the Weather Service recorded
Severe thunderstorms developed into eastern Oklahoma during the late afternoon of the 6th, ahead of a surface dry line, and moved across the area through the evening hours. The atmosphere had become strongly unstable across eastern Oklahoma during the afternoon east of the dry line. This instability, combined with very strong low-level and deep-layer wind shear across the region, resulted in the evolution of several long-lived supercell thunderstorms. These supercells produced eleven tornadoes, a couple of which were strong and damaging, large hail up to quarter size, damaging wind gusts, and localized flash flooding.
The tornado developed approximately four miles northwest of Bristow, west of South 401st West Avenue and north of West 221st Street South. Moving northeast, it crossed South 401st West Avenue, where it destroyed a single-wide mobile home and an outbuilding. As the tornado continued northeast across Highway 16, it uprooted trees and snapped large limbs. At the intersection of Highway 48 and West 181st Street South, the tornado impacted an industrial site, collapsing overhead doors and removing roof sections from two metal buildings. The tornado maintained a northeast track, breaking additional large tree limbs along South 337th West Avenue, before dissipating north of Highway 66. Based on this damage, maximum estimated wind in the tornado was 100 to 110 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the tornado touched down at Mar 6, 11:49 AM CST, 5 hours 29 minutes earlier. Its key messages:
- Updated at 1116 AM CST Fri Mar 6 2026
- Potentially more widespread severe weather threat with all modes possible may develop this afternoon and continue into early Saturday morning.
- Continued heavy rainfall potential through Saturday morning with a localized flash flooding threat.
- Dry for Sunday, but additional storm chances return early to middle of next week.
Area forecast discussion, Mar 6, 11:49 AM CST, 5 hours 29 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1149 AM CST Fri Mar 6 2026 ...New SHORT TERM, LONG TERM... .KEY MESSAGES... Updated at 1116 AM CST Fri Mar 6 2026 - Potentially more widespread severe weather threat with all modes possible may develop this afternoon and continue into early Saturday morning. - Continued heavy rainfall potential through Saturday morning with a localized flash flooding threat. - Dry for Sunday, but additional storm chances return early to middle of next week. && .SHORT TERM... (Through tonight ) Issued at 1116 AM CST Fri Mar 6 2026 An active severe weather day is still anticipated over the local area from this afternoon through tonight, though details regarding the corridor of highest threat remain unclear. At this time, the potential for higher-end severe weather exists, with areas east of Highway 75 generally favored, but this threat remains highly conditional. BLUF...residents of eastern Oklahoma and west central and northwest AR need to remain alert to severe weather potential and keep up with the forecast as details start to emerge over the next several hours. At present, a band of elevated thunderstorms continues along and west of Highway 75 in northeast OK in a zone of low level warm advection. Latest CAMs continue to weaken this and lift it north into early this afternoon, which makes sense, but they have struggled with the initialization. For the moment these remain sub-severe, though MUCPAE of around 1000 does support a hail threat. One signal that has emerged in the data is for additional discrete cells to develop this afternoon within an axis of stronger sfc-based instability that spreads north into SE OK and eventually points north later this afternoon. Early signs of this could be in developing convection currently across central TX, which would lift northeast into this increasingly unstable air. Should these sustain, this might be the best opportunity for more significant severe weather, especially as low level jet strengthens this evening. But again, uncertainty remains quite high. By late this evening and overnight, a cold front will begin to push southeast across the local area, with additional convection forced along this boundary. Still not clear how much the environment will be impacted by storms today, but frontal storms should at least pose a limited wind threat overnight, while becoming more focused over southeast OK and into WC AR with time. Front may tend to undercut storms which could be a limiting factor as well. Finally, worth noting that PWAT values well above climatology reside over the region, and will support high rainfall rates in more sustained convection. OVerall rainfall amounts could end up highly variable, but at least localized 3-4" amounts are feasible and would result in some flash flooding through tonight, especially from SE OK through NW AR. && .LONG TERM... (Tomorrow through Friday) Issued at 1116 AM CST Fri Mar 6 2026 Showers and thunderstorms will be ongoing Saturday near the frontal zone and continue through much of the morning at least. Lingering potential for severe weather continues, though most storms are expected to be elevated, outside potentially areas near the Red RIver early. Once this finally clears the area, quiet conditions prevail Saturday night and Sunday, with a light freeze possible Sunday morning across some of NE OK and NW AR. Cutoff portion of upper low is forecast to eject into the southern plains early next week with rain and thunderstorm chances returning. Some additional flooding and severe potential will likely exist into mid-week. Pattern is then expected to transition back to a more settled WNW flow aloft late next week. && .AVIATION... (18Z TAFS) Issued at 1057 AM CST Fri Mar 6 2026 Scattered showers and isolated thunderstorms will continue near and west of KTUL, KRVS, and KBVO through 20Z. Ceilings of 2.5- 4kft will persist for eastern OK. Storm coverage will increase into the afternoon and evening from southwest to northeast. Some of the storms may be severe with large hail and damaging wind. Storms will also produce locally heavy rainfall with lowered visibility. Ceilings will decrease to 1.5-3 kft for much of the area for the late afternoon and evening as well. Multiple rounds of storms are possible until after midnight. A cold front will then move through after midnight with precipitation winding down behind the front. Breezy south winds will shift to northwest. Ceilings will break up and rise into the mid morning period. && .PRELIMINARY POINT TEMPS/POPS... TUL 75 46 61 38 / 70 60 10 0 FSM 79 58 70 43 / 60 90 60 10 MLC 77 50 66 41 / 80 80 30 10 BVO 75 41 60 33 / 60 60 0 0 FYV 78 50 67 37 / 50 80 50 10 BYV 76 55 65 38 / 50 90 50 10 MKO 77 48 62 37 / 80 80 20 10 MIO 75 45 58 36 / 60 80 0 0 F10 76 46 60 37 / 80 70 10 10 HHW 78 57 68 46 / 70 90 70 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...14 LONG TERM....14 AVIATION...06
Hazardous weather outlook, Mar 6, 1:21 PM CST, 3 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 121 PM CST Fri Mar 6 2026 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071930- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 121 PM CST Fri Mar 6 2026 ...SEVERE WEATHER LIKELY THIS AFTERNOON INTO TONIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. TORNADO. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Late Afternoon. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Late Afternoon. HEAVY RAIN AND FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Late Afternoon. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Showers and thunderstorms are expected to quickly increase in coverage and intensity during the afternoon and evening hours. There is a conditional threat for severe weather this afternoon and tonight, with ongoing uncertainties relating to widespread cloud cover and somewhat cooler air left behind from earlier storms. But assuming storms are able to get going, large hail (2+ inches), damaging winds (70+ mph), and tornadoes may all occur. Areas of heavy rain are likely. Storms will initially focus across southeast OK, spreading north and east with time. Storm activity will diminish overnight behind a cold front. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Thunderstorm Potential. SUNDAY...No Hazards. MONDAY...Thunderstorm Potential...High Wind Potential. TUESDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential. WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential. THURSDAY...No Hazards. EXTENDED DISCUSSION... A few storms will persist into Saturday morning before completely winding down. Sunday appears to be quiet, but another weather system will bring storms back to the area Monday-Wednesday. Once again, there will be the potential for severe weather and heavy rain for much of the area. Temperatures will remain above normal for the entire week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Mar 6, 11:21 AM CST, 5 hours 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1121 AM CST Fri Mar 6 2026
OKZ054-061800-
Osage OK-
1121 AM CST Fri Mar 6 2026
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OSAGE COUNTY
THROUGH NOON CST...
At 1121 AM CST, Doppler radar indicated a strong thunderstorm over
Hominy, moving northeast at 45 mph.
HAZARD...Wind gusts up to 45 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Barnsdall... Hominy...
Wynona... Bartlesville Municipal Airport...
Tallant... Osage Hills State Park...
Pershing... Nelagoney...
Okesa... Wolco...
Avant... Pawhuska...
Bartlesville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3677 9600 3652 9600 3632 9641 3649 9650
3680 9619
TIME...MOT...LOC 1721Z 225DEG 39KT 3641 9642
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 6, 4:06 PM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
406 PM CST Fri Mar 6 2026
OKZ065-066-062245-
Okmulgee OK-Okfuskee OK-
406 PM CST Fri Mar 6 2026
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN OKMULGEE AND
EASTERN OKFUSKEE COUNTIES THROUGH 445 PM CST...
At 406 PM CST, Doppler radar indicated a strong thunderstorm 4 miles
southwest of Weleetka, moving north at 45 mph.
HAZARD...Wind gusts up to 45 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Bryant... Henryetta...
Clearview... Schulter...
Okmulgee State Park... Weleetka...
Pharoah... Okfuskee...
Okmulgee...
This includes Interstate 40 in Oklahoma between mile markers 222 and
237.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CST for northeastern
and east central Oklahoma.
&&
LAT...LON 3564 9622 3559 9586 3529 9609 3529 9630
TIME...MOT...LOC 2206Z 200DEG 38KT 3530 9619
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 6, 4:15 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
415 PM CST Fri Mar 6 2026
OKZ071-062245-
McIntosh OK-
415 PM CST Fri Mar 6 2026
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MCINTOSH COUNTY THROUGH
445 PM CST...
At 415 PM CST, Doppler radar indicated a strong thunderstorm over
Raiford, moving north at 45 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Raiford... Pierce...
Vivian... Stidham...
This includes Interstate 40 in Oklahoma between mile markers 248 and
261.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CST for southeastern
Oklahoma.
&&
LAT...LON 3520 9573 3522 9586 3552 9578 3550 9555
TIME...MOT...LOC 2215Z 200DEG 38KT 3527 9578
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 6, 5:07 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
507 PM CST Fri Mar 6 2026
OKZ054-059-064-062345-
Osage OK-Pawnee OK-Creek OK-
507 PM CST Fri Mar 6 2026
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL OSAGE...
NORTHWESTERN CREEK AND SOUTHEASTERN PAWNEE COUNTIES THROUGH 545 PM
CST...
At 507 PM CST, Doppler radar indicated a strong thunderstorm near
Jennings, moving north at 50 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations in or near the path include...
Hominy... Wynona...
Osage... Terlton...
Hallett... Jennings...
Cleveland... Blackburn...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CST for northeastern
Oklahoma.
&&
LAT...LON 3662 9656 3654 9624 3610 9651 3613 9662
3616 9662 3616 9663
TIME...MOT...LOC 2307Z 197DEG 43KT 3615 9657
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPHThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Norman, OK (KOUN), 12:00Z
11.3 hours before the tornado, 116 km from the path. March 6, 2026.
- Mixed-layer CAPE
- 269 J/kg
- Mixed-layer CIN
- -242 J/kg
- Surface CAPE
- 435 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 371 m²/s²
- 0-3 km storm-relative helicity
- 378 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.9
- 0-3 km lapse rate
- 5.1 K/km
Norman, OK (KOUN), 00:00Z
0.7 hours after it, 116 km from the path. March 7, 2026.
- Mixed-layer CAPE
- 1928 J/kg
- Mixed-layer CIN
- -17 J/kg
- Surface CAPE
- 2570 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 11.6
- 0-3 km lapse rate
- 7.2 K/km
The surface observations
Cushing (CUH), 34 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Tulsa radar (KINX), 82 km away, was scanning. The volume nearest the touchdown began at 23:18 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2026 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are
The other tornadoes of March 6, 2026
15 more have been surveyed in the United States that day, so far.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| March 6 | 3:09 PM EST | EF1 | Cass, MI | 13.4 | 350 | 1 | ||
| March 6 | 3:47 PM EST | EF2 | Saint Joseph, MI | 12.4 | 450 | 10 | ||
| March 6 | 4:33 PM EST | EF3 | Branch, MI | 4.5 | 500 | 3 | 12 | |
| March 6 | 4:58 PM EST | EF0 | Calhoun, MI | 2.5 | 125 | |||
| March 6 | 6:24 PM CST | EF1 | Osage, OK | 6.0 | 600 | |||
| March 6 | 6:38 PM CST | EF0 | Okfuskee, OK | 5.0 | 160 | |||
| March 6 | 6:38 PM CST | EF1 | Tulsa, OK | 2.0 | 180 | |||
| March 6 | 6:55 PM CST | EF2 | Rogers, OK | 4.7 | 150 | |||
| March 6 | 7:17 PM CST | EF3 | Okmulgee, OK | 6.8 | 950 | 2 | 2 | |
| March 6 | 8:03 PM CST | EF0 | Wagoner, OK | 1.4 | 130 | |||
| March 6 | 8:05 PM CST | EF1 | Wagoner, OK | 1.6 | 300 | |||
| March 6 | 8:24 PM CST | Unrated | Rogers, OK | 1.4 | 150 | |||
| March 6 | 8:29 PM CST | EF1 | Rogers, OK | 6.6 | 350 | |||
| March 6 | 9:55 PM CST | Unrated | Delaware, OK | 0.5 | 100 | |||
| March 6 | 11:34 PM CST | EF0 | Johnson, KS to MO | 7.9 | 50 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. A survey can be revised, so the rating, the path and the casualties can all still change.
Sources
NWS Damage Assessment Toolkit, the record the survey teams file from the damage, and NOAA Storm Prediction Center storm reports. Neither is the official database for 2026, which SPC publishes in the spring of 2027.